Posted by Thomas/Munich (126.96.36.199) on February 27, 2001 at 15:13:44:
In Reply to: risk associated with long-term Indocin use posted by kate K on February 21, 2001 at 14:23:54:
let's suppose that you really suffer from CPH and stress that in this case indometacin is t h e
given drug for you.
Indo is an antiinflammatory/antirheumatic drug and
until now nobody knows with certainty how it works in CPH - apart from the fact that until now nobody knows what is CPH, either...we only can describe its symptoms and diagnose it by exclusion of other (less probable) diseases.
- The most frequent unwelcome side effect(=s.e.) of indo is that it causes a high output of gastric acid -> gastritis -> stomach and duodenal ulcers, in the worst case. Even as suppository it can cause the a.m. effects (may be less frequently), given the fact that, once absorbed and diluted in the circulating blood, it hits the stomach too, it doesn't do it only when taken as a pill. Therefore never take it without a gastroprotectiv agent like ranitidine, famotidine or omeprazol.
Suppositories can cause an ulcer of the anus or rectum.
- it can worsen a preexisting depression or every other mental or brain disease, like epilepsy, too, or provoke these diseases the first time.
- other possible s.e: vertigo/tinnitus/clouding of the eye lens/affection of the hearing.
- it can worsen a coronary heart disease and a preexisting heart insufficiency.
- ot can affect the red bone marrow = the blood
- it can worsen bronchial asthma and diabetes mellitus.
- demages of liver or kidney are rare, also there are several other very rare s.e.
In your case: Take into consideration that there are n o d r u g s w i t h o u t s i d e e f -
f e c t s and that we all together have to take drugs with more or less severe possible s.e. - otherwise we would not survive the headaches, in the long run. So don't care too much about the s.e., watch your stomach and your mind/brain and forget the rest !
All the best ! Thomas
Post a Followup